Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2012, 9:22 PM MST for Santa Cruz County, Arizona. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 9:22 PM MST (04:22 UTC)
- Expired
- Aug 6, 2012, 10:15 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 9:32 PM MST | TSTM WND GST 66 | 6 Ne Nogales, AZ | |
| Aug 6, 9:41 PM MST | TSTM WND GST 66 | 6 Ne Nogales, AZ | WIND GUST TO 66 MPH AT 932 PM MST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 4.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972
WWUS85 KTWC 070422
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
922 PM MST MON AUG 6 2012
AZZ503-513-070515-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
922 PM MST MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
1015 PM MST...
AT 914 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF NOGALES...MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO...TUMACACORI AND PENA BLANCA LAKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3133 11111 3134 11112 3159 11113 3159 11061
3132 11061
TIME...MOT...LOC 0422Z 086DEG 18KT 3140 11076
$$
GLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:37 PM MST, 7 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 1:37 PM MST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 137 PM MST MON AUG 6 2012 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS AGAIN THIS EVENING BEFORE A SLIGHT DRYING TREND WILL BRING A LITTLE LESS THUNDERSTORM COVERAGE. OTHERWISE...STRONG HIGH PRESSURE ALOFT WILL RESULT IN HOT DAYTIME TEMPERATURES. && .DISCUSSION...STARTING TO SEE A FEW SHOWERS AND THUNDERSTORMS IN SANTA CRUZ COUNTY AND SOUTHEAST OF SELLS EARLY THIS AFTERNOON. STILL LOOKING AT THE MAIN AREAS OF CONCERN FOR STRONG THUNDERSTORMS BEING ACROSS CENTRAL PIMA AND SANTA CRUZ COUNTIES INITIALLY...THEN IMPACTING WESTERN PIMA. THE GREATER TUCSON AREA WILL BE RIGHT ALONG THE TRANSITION ZONE BETWEEN THE SLIGHTLY DRIER AND STABLE AIR TO THE EAST AND THE DEEPER MOISTURE TO THE WEST. ALSO...IT APPEARED THAT THE BEST UPPER LEVEL SUPPORT FROM THE INVERTED TROUGH MOVING THROUGH NORTHERN MEXICO WILL BE ACROSS THE WESTERN DESERTS. AFTER TONIGHT...MODELS CONTINUE TO BUILD THE UPPER HIGH OVER THE REGION WHICH SHOULD RESULT IN SOME DRYING AND SLIGHTLY WARMER HIGH TEMPERATURES. NOT SURE THERE WILL BE A PROLONG DOWN PERIOD OF THUNDERSTORM ACTIVITY AS THE UPPER HIGH MOVES TO A MORE FAVORABLE POSITION OVER SOUTHERN UTAH ON WEDNESDAY. THUS...WILL CALL FOR LESS THUNDERSTORM COVERAGE TUESDAY THEN INCREASE POP VALUES ON WEDNESDAY. FOR NOW...WILL JUST CALL FOR A STANDARD POP FORECAST AFTER WEDNESDAY. HIGH TEMPERATURES...ESPECIALLY ACROSS WESTERN PIMA COUNTY...WILL BE A CONCERN FOR WEDNESDAY AND POSSIBLY THURSDAY. LATER SHIFTS MAY NEED TO ISSUE A HEAT ADVISORY FOR THE LOWER WESTERN DESERTS ON WEDNESDAY. && .AVIATION...SCT-BKN 100-120 WITH ISOLD TO SCT SHRA/TSRA DVLPG THRU 07/06Z. WIND SPEEDS GENERALLY LESS THAN 10 KTS. WIND GUSTS UP TO 45 KTS NEAR THUNDERSTORMS THIS AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THRU THE WEEK...THOUGH MAIN STORY WILL BE THE MODEST DRYING TREND AND HOTTER TEMPERATURES. THIS WILL RESULT IN RH VALUES CONTINUING TO DROP BELOW VALUES SEEN OVER THE LAST FEW WEEKS. WINDS WILL ALSO INCREASE SLIGHTLY LATE IN THE WEEK AS THE UPPER LEVEL HIGH REPOSITIONS OVER NRN AZ. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 10:08 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1008 AM MST MON AUG 6 2012 AZZ503>505-514-070400- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-CATALINA AND RINCON MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN RETURN TO THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORM COVERAGE WILL BE LESS THAN YESTERDAY...WITH THE BEST CHANCES JUST WEST OF THE AREA ACROSS CENTRAL AND WESTERN PIMA COUNTY. LOCALLY HEAVY RAINFALL AND STRONG WINDS WILL BE THE MAIN THREATS FROM SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-515-070400- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-BABOQUIVARI MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ELEVATED RISK OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING. STORMS WILL DEVELOP ACROSS CENTRAL PIMA COUNTY AND NORTHERN SONORA MEXICO THIS AFTERNOON AND TRACK WEST AND NORTHWEST INTO THE EVENING HOURS. AREAS AROUND SELLS AND AJO COULD BE HIT THE HARDEST...WITH POWER OUTAGES POSSIBLE DUE TO STRONG THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ506>513-070400- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MORE STABLE ATMOSPHERE TODAY WILL RESULT IN LESS THUNDERSTORM ACTIVITY. ISOLATED THUNDERSTORMS WILL STILL DEVELOP IN THE MOUNTAINS WITH A FEW STRAY STORMS DRIFTING WESTWARD INTO THE VALLEYS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS WESTERN SECTIONS OF COCHISE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 6, 5:52 PM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
552 PM MST MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SELLS 31.92N 111.88W
08/06/2012 PIMA AZ EMERGENCY MNGR
MULTIPLE POWER POLES DOWN IN SELLS
&&
EVENT NUMBER TWC1200049
GLLocal storm report, Aug 6, 5:54 PM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
554 PM MST MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 5 SSW THREE POINTS 32.00N 111.30W
08/06/2012 PIMA AZ TRAINED SPOTTER
ROOF DAMAGE IN DIAMOND BELL RANCH...NUMEROUS SHEDS
DAMAGED...8 INCH BRICK WALL ON CAR.
&&
EVENT NUMBER TWC1200050
GLSpecial weather statement, Aug 6, 6:57 PM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 657 PM MST MON AUG 6 2012 AZZ504-514-070245- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 657 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIMA COUNTY UNTIL 745 PM MST... AT 649 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MARANA...MOVING WEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH LOCALIZED AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. AREAS AFFECTED BY THIS STORM INCLUDE...MARANA...AVRA VALLEY AND PICTURE ROCKS. LAT...LON 3233 11145 3250 11142 3251 11085 3231 11092 TIME...MOT...LOC 0157Z 102DEG 17KT 3239 11114 GL
Local storm report, Aug 6, 7:37 PM MST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
737 PM MST MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG SELLS 31.92N 111.88W
08/06/2012 PIMA AZ EMERGENCY MNGR
NUMEROUS POWER POLES BROKEN IN HALF... AT BIGFIELDS 7
HOMES DAMAGED... POWER OUT FOR 20 MILE RADIUS... NO
INJURIES
&&
EVENT NUMBER TWC1200051
RHSpecial weather statement, Aug 6, 8:17 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 817 PM MST MON AUG 6 2012 AZZ505-070345- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- 817 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL COUNTY UNTIL 845 PM MST... AT 809 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVRA VALLEY...OR 15 MILES NORTHWEST OF MARANA...MOVING WEST NORTHWEST 15 TO 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...FRIENDLY CORNERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3261 11173 3263 11131 3250 11120 3251 11173 TIME...MOT...LOC 0317Z 111DEG 16KT 3253 11143
Special weather statement, Aug 6, 9:22 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
922 PM MST MON AUG 6 2012
AZZ503-513-070515-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
922 PM MST MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
1015 PM MST...
AT 914 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF NOGALES...MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO...TUMACACORI AND PENA BLANCA LAKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3133 11111 3134 11112 3159 11113 3159 11061
3132 11061
TIME...MOT...LOC 0422Z 086DEG 18KT 3140 11076
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 6, 6:57 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 6, 7:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 6, 7:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 34 min |
| Aug 6, 8:17 PM MST | Special Weather Statement | TWC | Pinal | 28 min |
| Aug 6, 9:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 21 min |
| Aug 6, 9:49 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 6, 10:23 PM MST | Special Weather Statement | TWC | Pinal | 52 min |
| Aug 6, 11:33 PM MST | Special Weather Statement | TWC | Pima | 42 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.